Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 10, 2016, 1:54 AM EST for Atlantic County, Camden County, Gloucester County, New Jersey; 4 counties in Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2016, 1:54 AM EST (06:54 UTC)
- Expired
- Dec 10, 2016, 2:30 AM EST
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WWUS81 KPHI 100654
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
154 AM EST SAT DEC 10 2016
NJZ016>019-021>025-PAZ060-061-070-071-101>106-100730-
Salem-Cumberland-Atlantic Coastal Cape May-Coastal
Atlantic-Northwestern Burlington-Cape
May-Atlantic-Camden-Gloucester-Western
Chester-Philadelphia-Lehigh-Berks-Western Montgomery-Eastern
Montgomery-Lower Bucks-Eastern Chester-Delaware-Upper Bucks-
154 AM EST SAT DEC 10 2016
...A DANGEROUS SNOW SQUALL WILL AFFECT Camden...Gloucester...
northeastern Cape May...Atlantic...east central Salem...west central
Burlington...northeastern Cumberland...Lehigh...northeastern Berks...
west central Bucks...eastern Delaware...Montgomery...Philadelphia and
northeastern Chester Counties...
* Until 230 AM EST.
* At 150 AM EST...A DANGEROUS SNOW SQUALL WAS along a line extending
from near Ancient Oaks to near Estell Manor...AND MOVING southeast
AT 20 MPH.
THIS DANGEROUS SQUALL WILL BE NEAR...
Woodbine and English Creek around 155 AM EST.
Somers Point and Corbin City around 200 AM EST.
Ocean City, Bechtelsville, Marmora, Beesleys Point and Seaville
around 205 AM EST.
East Greenville, Longport, Geryville and Strathmere around 210 AM
EST.
Quakertown and Green Lane around 220 AM EST.
Schwenksville and Spring Mount around 225 AM EST.
Lansdale, Souderton and Hatfield around 230 AM EST.
Other locations impacted by this dangerous squall include Oreland,
Lawnside, Barrington, Woodlyn, Springfield, West Conshohocken,
Montgomeryville, Colwyn, Red Hill and Glenolden.
Visibilities will below one mile in these snow showers.
While snow amounts should stay below one inch, this will create icy
conditions on area roads, especially bridges and overpasses.
Conditions can deteriorate rapidly in winter weather situations.
Be prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4078 7565 3935 7446 3932 7450 3930 7455
3930 7459 3933 7468 3929 7465 3928 7461
3929 7460 3929 7455 3926 7460 3920 7465
3920 7477 4059 7600
TIME...MOT...LOC 0650Z 316DEG 28KT 4053 7564 3934 7474
$$
SFJ
&&
THIS INCLUDES PA VMS BOARD LOCATIONs CMS-15, CMS-16, CMS-22, VMS-1 ,
CMS-17, CMS-20, CMS-7 , CMS-2 , CMS-28, DMS-35, CMS-10, CMS-1 , CMS-5
, and CMS-6 .What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 10, 12:46 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 10, 12:46 AM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1246 AM EST Sat Dec 10 2016
.SYNOPSIS...
High pressure will build into the region through Sunday as low
pressure over eastern Canada moves away. Then, low pressure will
develop over the central plains on Sunday and move toward the
Great Lakes on Monday. This low will bring a warm front through
the area on Sunday night and a cold front across the Mid-Atlantic
on Monday. Yet another cold front is expected to move across the
area Tuesday night or Wednesday and a low may form along this
front. A strong west to northwest flow is expected to develop by
the end of the week as high pressure tries to build.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A band of snow has developed across eastern Pennsylvania and
southern New Jersey, which extends back across north central
Pennsylvania and western New York. This is associated with a vort
max that is currently lifting across the area. This vort max is
forecast to continue to lift northward across the area during the
overnight period. So this band of snow will continue to slowly
lift northward over the next few hours as well. It is putting
down a light coating of snow as we've had reports of around a
quarter of an inch. Outside of this snow band, the forecast will
remain precipitation free.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
There will be fairly steep lapse rates combined with some enhanced
moisture across the far northern tier of the area. With the west-
northwest flow remaining across the area, there should be
scattered lake and moist lapse rate enhanced snow showers/flurries
developing which could make their way down to I-80 (even a dusting
is possible).
West to northwest winds should gust 20-25 mph, especially afternoon.
Forecast basis: 50 50 blend of 12z/9 GFS/NAM MOS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The active long term pd will start off rather quiet, with high
pres over the region. This high will keep things mainly dry and
cold for Sat night into early Sun.
Then, as the high moves ewd, low pres will develop over the plains
and move newd twd the Grtlks by Mon mrng. As it does, the low will
pull a wmfnt thru the area.
Precip will develop out ahead of the wmfnt beginning psbly as
early as Sun aftn in the w. There continue to be some timing diffs
with the onset of the precip. The GFS is slower and therefore
drier on Sun, not really bringing the precip into the area until
Sun night and then mainly over PA and NJ with little over DE and
MD until Mon. The ECMWF brings the precip faster but also keeps
srn areas dry for a good portion of Sun and Sun night.
The big question is temps. How warm do they get on Sun, how
quickly do they warm Sun night into Mon and what track the low
takes which will impact the passage of the warm front. It is
certainly psbl that the precip starts as all snow for a good
portion of the area even as far s as the I-95 corridor on Sun or
Sun night. However, all guid is consistent on warming things
overnight from se to nw and changing any wintry precip to plain
rain over the course of the night and into Monday.
The Poconos and nrn NJ will be the last places to change over, but
right now it looks like even they will eventually change to rain.
Latest accumulation maps are similar to previous with perhaps an
inch more in the extreme nrn and wrn areas and not much for the
I-95 corridor before any change over to rain.
The cfp from the low, which will now be in sern Canada will occur
Mon aftn and end the precip. Temps Mon aftn will reach well into
the 40s and 50s in many areas ahead of the cfp.
Then high pres builds in and expect Tue to be dry.
Around midweek, confidence drops significantly as the mdls
disagree on another storm around midweek. The GFS tries to develop
a coastal storm around Wed which would bring another mixed precip
event, wintry precip to the n and w and genly rain s and e.
However, the ECMWF is dry on Wed and then tries to bring in precip
on Thu. So, for now have just kept low chc on each day. Temps will
rise to nrml or abv nrml by MOn and Tue but then drop by Thu.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Overnight...Generally VFR. A band of snow showers/flurries is
drifting across eastern Pennsylvania and southern New Jersey.
This band will likely move across PHL, PNE, ABE, and possibly TTN
and could temporarily lower conditions. West winds generally 5-10
knots.
Saturday...VFR sct-bkn aoa 4000 ft. Isolated or scattered snow
showers/flurries E PA and northwest NJ, which may temporarily
lower conditions, especially I-80 region northward. Gusty west to
northwest winds around 20-22 knots during the day.
OUTLOOK...
Sat night...Generally VFR. Isolated SHRA/SHSN or
flurries/sprinkles are possible across the northern half of the
area during the day which may temporarily lower conditions. Gusty
west to northwest winds 15-20 knots during the day. High
confidence.
Sun...VFR early, lowering to MVFR by the afternoon. RA or SN psbl late
in the day. Moderate confidence.
Sun night-Mon...MVFR early, then IFR overnight into Monday. RA or
SN becoming likely. Accumulating snow possible for the northern
third of the area, with a chance of FZRA around daybreak.
Rain/snow mix for central third of the area. Rain across the
southern third. All precipitation likely to become all rain
Monday from SE to NW. Moderate confidence.
Mon night...Improving conditions overnight to VFR. High
confidence.
Tue...VFR expected. High confidence.
Wed...Another sys may impact the area which could bring lower
cigs/vsbys and a mixed bag of precip, generally wintry precip to
the n and rain to the s. Low confidence.
&&
.MARINE...
GLW extended through 4 am for the waters north of Atlantic city
(little Egg Inlet to Sandy Hook), with gusts occasionally around
35 kt.
SCA continues south and central with max gusts this evening of 28
to 32 kt.
Wind gusts to 40 kt vcnty High Point NJ during mid aftn corroborates
the modeled nw flow jet near 925 MB that should flow southeast through
the NNJ waters this evening with wind gusts increasing a few knots from
mid afternoon.
Winds will be only very slow to decrease late at night and
Saturday due to large over water lapse rates and the cool boundary
layer temp heat sink.
Gale verification for overnight and this morning: Brandywine and
Cape May verified the 2 hour minimum/12 hr gale gust criteria for
the southern zones and then 44065 (our closest overwater operational
wind buoy) verified the far northern NJ portion of the warning
this morning and gain during the past two early afternoon hours.
We had many locations along the water with 30 to 100 min period of
mid 30s gale gusts last night, centered near 03z/9.
Outlook...
Sat night-Sun night...Conds expected to remain below SCA levels,
although winds could gust around 20 knots at times.
Mon-Mon night...SCA conds likely.
Tue-Wed...sub SCA conds expected.
&&
.CLIMATE...
Note: The low temp expected at PHL Saturday morning should be the
coldest of the season so far at PHL (25-29F), the first 20s of the
season. Last winter, it didn't drop into the 20s until January
4th 2016!
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 4 PM EST Saturday for ANZ431-
452>454.
Gale Warning until 4 AM EST Saturday for ANZ450-451.
Small Craft Advisory until 11 AM EST Saturday for ANZ455.
Small Craft Advisory until 4 AM EST Saturday for ANZ430.
&&
Synopsis...Nierenberg
Near Term...Drag/Robertson/MPS
Short Term...Drag
Long Term...Nierenberg
Aviation...Drag/Nierenberg/Robertson
Marine...Drag/Nierenberg/Robertson
Climate...Hazardous weather outlook, Dec 9, 3:41 PM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EST FRI DEC 9 2016 NJZ001-PAZ054-055-102045- SUSSEX-CARBON-MONROE- 341 PM EST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE COULD BE AN ISOLATED DUSTING TO 1/2 INCH ACCUMULATIONS OF SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE COULD BE AN ISOLATED DUSTING TO 1/2 INCH ACCUMULATIONS OF SNOW SATURDAY AFTERNOON. THERE IS A POTENTIAL FOR SEVERAL INCHES OF ACCUMULATING SNOW, ALONG WITH A CHANCE OF FREEZING RAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-103-105-102045- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS- 341 PM EST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE COULD BE AN ISOLATED DUSTING TO 1/2 INCH ACCUMULATIONS OF SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE COULD BE AN ISOLATED DUSTING TO 1/2 INCH ACCUMULATIONS OF SNOW SATURDAY AFTERNOON. THERE IS A POTENTIAL FOR SEVERAL INCHES OF ACCUMULATING SNOW, ALONG WITH A CHANCE OF FREEZING RAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-013-015>020-PAZ070-071-101-102-104-106-102045- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 341 PM EST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF SNOW IS POSSIBLE SUNDAY NIGHT BEFORE CHANGING TO RAIN. THIS CHANGE OVER IS EXPECTED TO LIMIT SNOWFALL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ014-021>027-102045- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 341 PM EST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-102045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS COULD APPROACH GALE FORCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-102045- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 341 PM EST FRI DEC 9 2016 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS COULD APPROACH GALE FORCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 10, 1:54 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
154 AM EST SAT DEC 10 2016
NJZ016>019-021>025-PAZ060-061-070-071-101>106-100730-
Salem-Cumberland-Atlantic Coastal Cape May-Coastal
Atlantic-Northwestern Burlington-Cape
May-Atlantic-Camden-Gloucester-Western
Chester-Philadelphia-Lehigh-Berks-Western Montgomery-Eastern
Montgomery-Lower Bucks-Eastern Chester-Delaware-Upper Bucks-
154 AM EST SAT DEC 10 2016
...A DANGEROUS SNOW SQUALL WILL AFFECT Camden...Gloucester...
northeastern Cape May...Atlantic...east central Salem...west central
Burlington...northeastern Cumberland...Lehigh...northeastern Berks...
west central Bucks...eastern Delaware...Montgomery...Philadelphia and
northeastern Chester Counties...
* Until 230 AM EST.
* At 150 AM EST...A DANGEROUS SNOW SQUALL WAS along a line extending
from near Ancient Oaks to near Estell Manor...AND MOVING southeast
AT 20 MPH.
THIS DANGEROUS SQUALL WILL BE NEAR...
Woodbine and English Creek around 155 AM EST.
Somers Point and Corbin City around 200 AM EST.
Ocean City, Bechtelsville, Marmora, Beesleys Point and Seaville
around 205 AM EST.
East Greenville, Longport, Geryville and Strathmere around 210 AM
EST.
Quakertown and Green Lane around 220 AM EST.
Schwenksville and Spring Mount around 225 AM EST.
Lansdale, Souderton and Hatfield around 230 AM EST.
Other locations impacted by this dangerous squall include Oreland,
Lawnside, Barrington, Woodlyn, Springfield, West Conshohocken,
Montgomeryville, Colwyn, Red Hill and Glenolden.
Visibilities will below one mile in these snow showers.
While snow amounts should stay below one inch, this will create icy
conditions on area roads, especially bridges and overpasses.
Conditions can deteriorate rapidly in winter weather situations.
Be prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4078 7565 3935 7446 3932 7450 3930 7455
3930 7459 3933 7468 3929 7465 3928 7461
3929 7460 3929 7455 3926 7460 3920 7465
3920 7477 4059 7600
TIME...MOT...LOC 0650Z 316DEG 28KT 4053 7564 3934 7474
SFJ
&&
THIS INCLUDES PA VMS BOARD LOCATIONs CMS-15, CMS-16, CMS-22, VMS-1 ,
CMS-17, CMS-20, CMS-7 , CMS-2 , CMS-28, DMS-35, CMS-10, CMS-1 , CMS-5
, and CMS-6 .The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:25 AM EST | Special Weather Statement | PHI | Atlantic, Camden, Gloucester | 95 min |
| Dec 10, 3:27 AM EST | Small Craft Advisory | PHI | 12 hr | |
| Dec 10, 2:29 PM EST | Winter Weather Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 42 hr |
| Dec 10, 4:03 AM EST | Special Weather Statement | PHI | Bucks, Lehigh, Montgomery | 57 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.